iCliniq logo

Ask a Doctor Online Now

HomeAnswersPediatricstuberculosisMy 2-year-old daughter is having high SGPT. Does it indicate liver damage?

My daughter has high SGPT. Is it due to liver damage?

Share
My daughter has high SGPT. Is it due to liver damage?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At March 6, 2017
Reviewed AtAugust 10, 2023

Patient's Query

Hi doctor,

My 2-year-old daughter had an abscess on left side of her face. We got it operated and the biopsy result found to be tuberculosis. But, 45 days of TB culture report came back negative. It was operated a year ago and she was started on TB drug. The medicines prescribed were tablet Macox ZH kid 1.5, Combutol 200 1 tablet daily, Livolexin 3.5 ml and Hycibex 5 ml. Yesterday, her LFT values showed SGPT 43 against normal laboratory value of 35 and SGOT 23 against normal value of 35. Rest everything are normal. It appears that SGPT value is very high. We are worried as her liver might have got damaged. Kindly prescribe some medicine. She had Combutol for six months and within a month Macox ZH kid was replaced by Macox plus. She does not have active TB now.

Hello,

Welcome to icliniq.com.

1. Your daughter is getting all the medication required for TB (tuberculosis). The medication does have some side effects like the liver enzymes SGPT (serum glutamic-pyruvic transaminase) and SGOT (serum glutamic-oxaloacetic transaminase), which were done was raised.

2. Slight rise is not a cause of worry, 35 to 40 is usually normal. SGOT is normal.

3. If the value increases 3 times more than normal or the child has symptoms related to the liver like jaundice, decrease in appetite (can happen with TB also); white stools or itching, then we stop the medication temporarily. We should treat for the liver problem first and then depending on the child's condition can restart medication.

4. For your child we need not start any medication now as she has no such symptoms. Kindly take her to the treating doctor. He or she would examine your child and probably might ask to repeat tests later and a close follow up.

5. Remember even if your child does not have active TB, sheneeds to complete her treatment duration as the bacteria would not disappear completely. Otherwise, she might be well for few days, and the symptoms will reappear.

Same symptoms don't mean you have the same problem. Consult a doctor now!

default Img
Dr. Nagasirisha Naredla

Pediatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Pediatrics

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy